Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

July 28, 2021Hamilton County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 28, 2021, 8:04 PM EDT for Hamilton County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2021, 8:04 PM EDT (00:04 UTC)
Expired
Jul 28, 2021, 8:45 PM EDT
In force
41 min
Issued by
NWS Jacksonville, FL

County Hamilton County, FL

The radar

The Moody AFB radar (KVAX), 43 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.1 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1337 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
893 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

680 
WWUS82 KJAX 290004
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
804 PM EDT Wed Jul 28 2021
 
FLZ020-GAZ162-290045-
Hamilton FL-Echols GA-
804 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON AND
SOUTHWESTERN ECHOLS COUNTIES UNTIL 845 PM EDT...

* At 803 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Crossroads, or near Jennings,
  moving south at 5 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Jasper, Jennings, Statenville, Blue Springs and Crossroads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3063 8314 3074 8313 3078 8301 3045 8291
      3042 8307 3044 8308 3041 8318 3042 8319
      3041 8321 3042 8322 3046 8322 3047 8324
      3052 8324 3056 8326 3059 8326 3063 8327
TIME...MOT...LOC 0003Z 342DEG 6KT 3055 8313 

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 7:19 PM EDT, 45 minutes earlier.

Area forecast discussion, Jul 28, 7:19 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
719 PM EDT Wed Jul 28 2021

.AVIATION...
[Through 00Z Friday]

Showers and storms will continue near the TAF sites this evening
and gradually diminish by midnight. In the next couple of hours, lower
cigs, heavy rain, lightning, and gusty winds could occur briefly
with passing storms. Light and variable winds prevail overnight
and into Thursday. Another early start to storms near GNV is
possible on Thursday as the Gulf sea breeze pushes inland.
Scattered showers and storms possible near the NE FL TAF sites
Thursday afternoon.

&&

.PREV DISCUSSION [249 PM EDT]...

.Near Term.../through Thursday/...

The region will be between high pressure to the southeast and weak
troughing to the northwest through Thursday. A weak area of low
pressure is expected to be to the northeast this evening, and
continue through Thursday. This low will affect the flow enough to
influence sea breeze interactions.

Convective coverage will be greatest over inland NE FL this
afternoon due to the Gulf coast sea breeze pushing in. Activity will
diminish this evening with loss of diurnal heating. For Thursday
afternoon, best sea breeze convergence will occur over NE FL, so
have focused highest precipitation chances there.

Temperatures will trend a little above normal Tonight. For Thursday,
highs will be near to a little below normal over NE FL due to
expected convective coverage, but a little above normal over SE GA
where not as much activity is expected.

.Short Term.../Thursday night through Sunday/...

The region will be between high pressure to the southeast and a
frontal zone to the northwest this period. This will provide for a
mainly southwest flow, with the Gulf sea breeze most active as it
pushes inland through the day. The east coast sea breeze will
struggle to get much past I95 during the afternoons this period due
to the southwest flow. With this pattern will focus greatest
convective chances inland on the Gulf sea breeze.

Temperatures will trend above normal this period, with the
combination of heat and humidity likely pushing heat index values
into Advisory range for good portions of the area each afternoon
this period. Far inland NE FL should have lowest heat index values
due to the Gulf sea breeze, and increased potential for convection.

.Long Term.../Sunday night through Wednesday/...

The pattern with the frontal zone just to the northwest and high
pressure to the southeast will continue through Monday. The frontal
zone will move further to the northwest Tuesday into Wednesday, with
high pressure building more toward the east. Moisture is expected to
increase across the region this period, with the Gulf sea breeze
being most active, as east coast sea breeze largely remains pinned
near the coast due to southwest flow. Above normal chances for
convection this period, mainly in the afternoon and evening hours.

Temperatures will trend near normal at night. Highs will trend from
near normal Monday to a little below normal Tuesday and Wednesday.

.Marine...

The region will be between high pressure to the southeast and a
frontal zone to the northwest through the upcoming weekend. A weak
surface low will be just northeast of area waters through Thursday.

Rip Currents: SE GA: Low risk Today, Moderate Thursday
              NE FL: Moderate risk through Thursday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  73  94  74  98  77 /  30  20   0  10   0
SSI  77  89  77  93  80 /  40  10   0  10   0
JAX  74  92  75  97  77 /  50  30  10  10   0
SGJ  74  89  75  93  77 /  50  30  10  10   0
GNV  74  90  75  93  76 /  40  60  20  30   0
OCF  73  90  75  93  76 /  40  60  20  30   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Local storm report, Jul 28, 5:49 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
549 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND GST     MAYPORT                 30.38N 81.42W
07/28/2021  M46 MPH          DUVAL              FL   AWOS

            AWOS STATION KNRB MAYPORT NAVAL STATION.

&&

DD
Local storm report, Jul 28, 5:58 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
558 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TSTM WND GST     2 N MAYPORT             30.42N 81.41W
07/28/2021  M41 MPH          AMZ452             FL   MESONET

            MESONET STATION XHUP HUGUENOT PARK.

&&

DD
Special weather statement, Jul 28, 6:02 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
602 PM EDT Wed Jul 28 2021

GAZ132-149-282245-
Atkinson GA-Coffee GA-
602 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COFFEE AND ATKINSON
COUNTIES UNTIL 645 PM EDT...

* At 602 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Nicholls, or 11 miles east of
  Douglas, moving southwest at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Pearson, Willacoochee and Axson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3149 8311 3148 8261 3147 8261 3147 8263
      3127 8264 3129 8266 3128 8270 3124 8270
      3124 8305 3128 8303 3131 8306 3133 8306
      3135 8308 3136 8310 3139 8311 3140 8313
      3147 8313
TIME...MOT...LOC 2202Z 040DEG 11KT 3146 8267

NELSON
Local storm report, Jul 28, 6:27 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
627 PM EDT WED JUL 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND GST     2 N MAYPORT             30.42N 81.41W
07/28/2021  M45 MPH          AMZ452             FL   MESONET

            CORRECTS PREVIOUS TSTM WND GST REPORT FROM 2
            N MAYPORT. MESONET STATION XHUP HUGUENOT
            PARK.

&&

DD
Special weather statement, Jul 28, 6:49 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
649 PM EDT Wed Jul 28 2021

GAZ149-163-282315-
Atkinson GA-Clinch GA-
649 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR ATKINSON AND NORTHWESTERN CLINCH
COUNTIES UNTIL 715 PM EDT...

* At 649 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Willacoochee, moving south at
  20 mph.

* Penny size hail and wind gusts of 50 to 55 mph possible with this
  storm.

* Locations impacted include...
  Pearson and Willacoochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3142 8314 3142 8296 3140 8296 3140 8285
      3136 8282 3136 8276 3105 8281 3106 8297
      3118 8297 3119 8305 3123 8305 3128 8303
      3131 8306 3134 8307 3136 8310 3139 8311
      3140 8314
TIME...MOT...LOC 2249Z 005DEG 15KT 3128 8301

NELSON
Special weather statement, Jul 28, 8:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
804 PM EDT Wed Jul 28 2021

FLZ020-GAZ162-290045-
Hamilton FL-Echols GA-
804 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON AND
SOUTHWESTERN ECHOLS COUNTIES UNTIL 845 PM EDT...

* At 803 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Crossroads, or near Jennings,
  moving south at 5 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Jasper, Jennings, Statenville, Blue Springs and Crossroads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3063 8314 3074 8313 3078 8301 3045 8291
      3042 8307 3044 8308 3041 8318 3042 8319
      3041 8321 3042 8322 3046 8322 3047 8324
      3052 8324 3056 8326 3059 8326 3063 8327
TIME...MOT...LOC 0003Z 342DEG 6KT 3055 8313

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 9:11 PM EDTRiver Flood WarningJAXAlachua, Union5 days
Jul 29, 3:19 PM EDTSpecial Weather StatementJAXClay56 min
Jul 29, 3:55 PM EDTSpecial Weather StatementJAXBaker50 min
Jul 29, 4:32 PM EDTSpecial Weather StatementJAXSaint Johns43 min
Jul 29, 4:56 PM EDTSpecial Weather StatementJAXBradford49 min
Jul 29, 5:48 PM EDTSpecial Weather StatementJAXColumbia27 min
Jul 29, 7:00 PM EDTSpecial Weather StatementJAXHamilton45 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.